MAUDE Adverse Event Report: BIO-RAD MEDICAL DIAGNOSTICS GMBH BLOOD GROUPUNG REAGENT IH-CARD ABO/D(DVI+)+REV A1,B

BIO-RAD MEDICAL DIAGNOSTICS GMBH BLOOD GROUPUNG REAGENT IH-CARD ABO/D(DVI+)+REV A1,B
Catalog Number 813122100
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/21/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This is our initial report on this incident.
 
Event or Problem Description
The customer reported a false positive reaction of a patient sample with anti-b of ih-card abo/d(dv+) +rev.A1, b on the ih-1000 instrument.The customer stated that the patient sample in question had the blood group o rhd positive.Furthermore, the customer stated that the patient sample showed the correct blood group in a retest with the same lot of ih-card abo(dvi+) + rev.A1, b on the ih-1000.The customer did not provide a sample of the allegedly defective product for investigational testing but she provided the patient sample that caused the false positive test result.Testing in our quality control laboratory is still ongoing.A review of the batch record documentation showed no irregularities which might have negatively affected the quality of the allegedly defective lot.The customer also provided data files of the affected ih-1000 instrument.These files are currently under investigation as well.
 
Event or Problem Description
The customer reported a false positive reaction of a patient sample (no (b)(6)) with anti-b of ih-card abo/d(dv+) +rev.A1, b on the ih-1000 instrument.The customer stated that the patient sample in question had the blood group o rhd positive and that the patient sample showed the correct blood group in a retest with the same lot of ih-card abo(dvi+) + rev.A1, b on the ih-1000.The customer did not provide a sample of the allegedly defective product for investigational testing but she provided the patient sample that caused the false positive test result.First, our quality control laboratory visually inspected their retention sample of the supposedly defective lot for intact sealing, homogeneous gel, correct filling height and splashes in the reaction chamber.All acceptance criteria were met.We did not observe any splashes in the reaction chamber.Then our quality control laboratory tested their retention sample with different donor samples on the ih-1000.All positive and negative reactions were correct.We did not observe any false positive reaction in the anti-b well.Due to the small quantity of the patient sample and the bad status of it, the patient sample could not be tested on the ih-1000, but only manually.The reaction was additionally read by the ih-reader 24.The patient sample showed the correct blood group o rhd positive.A review of the batch record documentation showed no irregularities which might have negatively affected the quality of the allegedly defective lot.The customer also provided data files of the affected ih-1000 instrument.Analysis of the trace files showed that the blood group test was performed on sample (b)(6) with the left pipettor.The distribution sequence of the red blood cells suspension showed that the anti d well was distributed before the anti-b well.The blood group of the sample (b)(6) was known as o positive.We noticed a false positive on the anti-b well.Sample (b)(6) was tested again on february 22nd and the result was as expected (o positive).Based on this analysis, on inter-well contamination (from the anti-d to the anti-b) seems likely.This inter well contamination can possibly be caused by one of the following scenarios: drop of antisera present on the incubation chamber of the ih card and/or a bad status of the left needle of the instrument.Our investigation was not able to clearly rule out one.Of these two options.Because of the suspected inter-well contamination, we highly recommended the following to the customer: - replace the needle if it was bent or damaged; - the adjustment of the needle centring relatively to the ih card wells must be performed for all position in the pipetting area.- control and adjust the diameter of the hole pierced ih card.It must be centred and checked by the diameter tools.- check the ih card pin piercer, please replace it if it was damaged or presents some smudge in the surface.-control the washing pot, it must be clean inside, and the used liquid (system liquid) must be correctly evacuated.-finally, perform a weekly maintenance and qc test.And we also recommend noting the following points according to the chapter precautions of the instruction for use: · do not use cards showing signs of drying, discoloration, bubbles, crystals or other artifacts.· do not use cards with damaged foil strips.· do not use gel cards if the gel matrix is absent or if the liquid level in the microtube is not at or below the gel matrix.A clear liquid layer should be visible on top of the uniform gel matrix in each microtube.· cards with dispersed drops observed at the top of the microtube, due to improper storage or shipping conditions, have to be centrifuged with ih-centrifuge l or ih-reader 24 with preset time and speed before use.If drops are still observed on top of the microtube after one centrifugation it is recommended to not use the card.".

Brand Name
BLOOD GROUPUNG REAGENT IH-CARD ABO/D(DVI+)+REV A1,B
Common Device Name
IH-CARD ABO/D(DVI+)+REV A1,B
Manufacturer (Section D)
BIO-RAD MEDICAL DIAGNOSTICS GMBH
industriestrasse 1
dreieich, 63303
GM  63303
Manufacturer (Section G)
BIO-RAD MEDICAL DIAGNOSTICS GMBH
industriestrasse 1
dreieich, 63303
GM   63303
Manufacturer Contact
martina benkert
industriestrasse 1
dreieich, 63303
GM   63303
MDR Report Key16589734
Report Number9610824-2023-00013
Device Sequence Number3022055
Product Code QHR
UDI-Device Identifier07611969964543
UDI-Public(01)07611969964543(17)231217(10)9233030
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
125534
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/17/2023
Device Catalogue Number813122100
Device Lot Number9233030
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/22/2023
Supplement Date Received by Manufacturer02/22/2023
Initial Report FDA Received Date03/22/2023
Supplement Report FDA Received Date05/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
IH-1000, SN (B)(6).; IH-1000, SN (B)(6).
Patient SexUnknown